New Zealand: teen dies after the Pfizer vaccine

AVVISO PER I LETTORI: Abbiamo cambiato il nostro indirizzo Telegram. Per restare aggiornato su tutti gli ultimi nostri articoli iscriviti al nostro canale ufficiale Telegram .

New Zealand’s third death considered by safety monitoring officials to be linked to the Pfizer Covid-19 vaccine was a teenager.

On Monday evening, the Ministry of Health advised it had been notified of the “tragic circumstance” by the Covid-19 Vaccine Independent Safety Monitoring Board.

The teenager had myocarditis at the time of their death in December. However, there was not enough information at the time to determine the potential role of the vaccine.

Myocarditis – inflammation of the heart muscle – is a known, very rare side effect of the Pfizer vaccine. It can result from viral infections such as flu and puts about 100 Kiwis in hospital each year.

Myocarditis has been estimated to affect about 30 per 1,000,000 vaccine recipients in New Zealand. It has largely been seen in males between 12-30 years of age after the second dose.

During Tuesday’s press conference, the Director-General of Health Ashley Bloomfield advised that the young person, who had a dose of vaccine in the weeks prior to their death, was not experiencing any symptoms of myocarditis at the time of their “quite sudden” and “very sad” death.

The board considered the myocarditis was possibly due to vaccination. It’s important to note the case is with the coroner, who is still investigating the cause of death.

Covid-19 is more likely to cause myocarditis than the vaccine – almost four-times higher risk – and the risk of Covid-19 far outweighs the risk of the vaccine.

More than eight of 10 reported cases have recovered quickly with rest and common medications, such as ibuprofen. Most reported cases have required hospital care for assessment and monitoring, because sudden death is a rare complication, the Immunisation Advisory Centre said, which is run out of the University of Auckland.

Bloomfield added the family were “very clear” they didn’t want the death to put people off from being vaccinated, “or to be used by groups to undermine vaccine efforts in New Zealand”.

More than four million Kiwis over the age of 12 have had two doses of Covid-19 vaccine.

Two previous deaths have been linked to the vaccine to date: a woman in her 50s and 26-year-old Rory Nairn, of Dunedin.

A new analysis of more than 11 studies, covering 395 million Covid-19 vaccine doses, published in the Lancet Respiratory Medicine on Monday found the “very low” risk of myopericarditis was comparable to or lower than the risk following non-Covid vaccinations.

Myocarditis is inflammation of the heart muscle, while pericarditis is inflammation of the tissue forming a sac around the heart. Myopericarditis means that both the heart muscle and the sac are inflamed.

It found the overall incidence of myopericarditis following Covid-19 vaccination was 18 cases per million, compared to 56 cases per million for non-Covid vaccines, such as influenza.

Symptoms of myocarditis or pericarditis linked to the vaccine generally appear within a few days, mostly within the first few weeks after vaccination, the Ministry of Health says.

If you get any of these new symptoms after vaccination, you should seek medical help, especially if they don’t go away:

  • tightness, heaviness, discomfort or pain in your chest or neck
  • difficulty breathing or catching your breath
  • feeling faint or dizzy or light-headed
  • fluttering, racing or pounding heart, or feeling like it is ‘skipping beats’.

Fonte articolo: https://www.stuff.co.nz/national/health/coronavirus/300564406/covid19-third-death-considered-linked-to-vaccine-was-a-teenager

 

Potrebbe piacerti anche
blank
Notifica di
0 Commenti
Inline Feedbacks
View all comments
0
È il momento di condividere le tue opinionix